Alert archive / Hawaii / High Surf Warnings in 2016

High Surf Warning 19, NWS Honolulu, HI

November 2, 2016Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 2, 2016, 3:23 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 2, 2016, 3:35 PM HST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2016, 3:23 AM HST (13:23 UTC)
In effect from
Nov 2, 2016, 3:35 PM HST
Expired
Nov 3, 2016, 3:24 PM HST
In force
24 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WHHW40 PHFO 021323
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST WED NOV 2 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOAKI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING
LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS
WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND
NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP UP
BEGINNING WEDNESDAY EVENING AND HOLD THROUGH THURSDAY BEFORE
GRADUALLY SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST
SWELL IS EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED
FACES AT ADVISORY LEVELS.

HIZ001>003-007>009-012-013-017-019-020-030230-
/O.NEW.PHFO.SU.W.0019.161103T0400Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
323 AM HST WED NOV 2 2016

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY. 

* SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU
  KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI.

* TIMING...6 PM THIS EVENING THROUGH THURSDAY AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS. 

&&

$$

HIZ006-025-030230-
/O.NEW.PHFO.SU.Y.0048.161103T0400Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
323 AM HST WED NOV 2 2016

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY. 

* SURF...10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20
  FT ALONG NORTH FACING SHORES OF THE BIG ISLAND.

* TIMING...6 PM THIS EVENING THROUGH THURSDAY AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
6 follow-up statements
253 
WHHW40 PHFO 030135
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST WED NOV 2 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOAKI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING
LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS
WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND
NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP
UP THIS EVENING AND HOLD THROUGH THURSDAY BEFORE GRADUALLY
SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST SWELL IS
EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED FACES AT
ADVISORY LEVELS.

HIZ001>003-007>009-012-013-017-019-020-031445-
/O.EXT.PHFO.SU.W.0019.161103T0135Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
335 PM HST WED NOV 2 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 20 TO 25 FT ALONG NORTH AND WEST FACING
  SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF
  OAHU AND MAUI.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-025-031445-
/O.EXT.PHFO.SU.Y.0048.161103T0135Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
335 PM HST WED NOV 2 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU
  AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

FOSTER
143 
WHHW40 PHFO 030317 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
517 PM HST WED NOV 2 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING
LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS
WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND
NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP
UP THIS EVENING AND HOLD THROUGH THURSDAY BEFORE GRADUALLY
SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST SWELL IS
EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED FACES AT
ADVISORY LEVELS.

HIZ001>003-007>009-012-013-017-019-020-031530-
/O.EXT.PHFO.SU.W.0019.161103T0135Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
517 PM HST WED NOV 2 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 20 TO 25 FT ALONG NORTH AND WEST FACING
  SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF
  OAHU AND MAUI.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-025-031530-
/O.EXT.PHFO.SU.Y.0048.161103T0135Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
517 PM HST WED NOV 2 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU
  AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

FOSTER
815 
WHHW40 PHFO 031321
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 AM HST THU NOV 3 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...
HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF
FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND
MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS
ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL
SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH
FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE
TONIGHT AND PEAK FRIDAY MORNING.

HIZ001>003-007>009-012-013-017-019-020-040230-
/O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
321 AM HST THU NOV 3 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU
  KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-025-040230-
/O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
321 AM HST THU NOV 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF 
  OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG 
  ISLAND. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
859 
WHHW40 PHFO 031332
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST THU NOV 3 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...
HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF
FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND
MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS
ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL
SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH
FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE
TONIGHT AND PEAK FRIDAY MORNING.

HIZ001>003-007>009-012-013-017-019-020-040245-
/O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
332 AM HST THU NOV 3 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND 
  MAUI. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-025-040245-
/O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
332 AM HST THU NOV 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF 
  OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG 
  ISLAND. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
005 
WHHW40 PHFO 031751 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
751 AM HST THU NOV 3 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF
FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND
MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS
ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL
SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH
FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE
TONIGHT AND PEAK FRIDAY MORNING.

HIZ001>003-007>009-012-013-017-019-020-040400-
/O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
751 AM HST THU NOV 3 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND 
  MAUI. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-025-040400-
/O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
751 AM HST THU NOV 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF 
  OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG 
  ISLAND. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
204 
WHHW40 PHFO 040124
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 PM HST THU NOV 3 2016

...HIGH SURF ADVISORY TILL 600 AM SATURDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING
SHORES OF MAUI AND THE BIG ISLAND...

.THE CURRENT NORTH-NORTHWEST SWELL WILL CONTINUE TO PRODUCE LARGE
SURF AS IT GRADUALLY SUBSIDES. SURF WILL BUILD AGAIN STARTING LATE
TONIGHT AS A NEW NORTH NORTHWEST SWELL ARRIVES.

HIZ001>003-007>009-012-013-017-019-020-041430-
/O.CAN.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/
/O.EXB.PHFO.SU.Y.0048.000000T0000Z-161105T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
324 PM HST THU NOV 3 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 600 AM HST SATURDAY...
...HIGH SURF WARNING IS CANCELLED...

* SURF...18 TO 22 FT...LOWERING TO 12 TO 16 FEET TONIGHT...THEN
  RISING TO 15 TO 20 FEET FRIDAY. SURF WILL SUBSIDE AGAIN ON
  SATURDAY.

* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS
  MAKING SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$

HIZ006-025-041430-
/O.EXT.PHFO.SU.Y.0048.000000T0000Z-161105T1600Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
324 PM HST THU NOV 3 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* SURF...12 TO 16 FT ALONG WEST FACING SHORES OF OAHU...LOWERING
  TO 8 TO 12 FEET TONIGHT...THEN RISING TO 10 TO 15 FT FRIDAY.
  SURF 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND...
  LOWERING TO 12 TO 16 FEET TONIGHT...THEN RISING TO 14 TO 18 FT
  FRIDAY. SURF WILL SUBSIDE AGAIN ON SATURDAY.

* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$
DONALDSON

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 1, 8:21 PM HST, 7 hours 2 minutes earlier.

Area forecast discussion, Nov 1, 8:21 PM HST, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
821 PM HST Tue Nov 1 2016

.SYNOPSIS...
A surface ridge north of the state will drive stable weather with
breezy trade winds into this weekend, with only slight deviations
in wind speeds and moisture levels. Clouds and showers will be
limited, but focus over the windward slopes. A weak front may
approach the state from the north on Monday.

&&

.DISCUSSION...
Dry conditions prevail across most of the Aloha State on this
Tuesday evening. Showers have increased during the early evening
across the windward slopes of Haleakala and the Hamakua coast,
and infrared satellite imagery shows an area of overcast low
clouds stacked up over the adjacent windward waters. Further to
the west, just scattered clouds and isolated showers are present
even over the windward areas from Molokai through Kauai, while
mostly clear skies prevail over leeward sections. Rain gauges
report light amounts of a quarter inch or less at some windward
locations on Maui and the Big Island, with dry conditions
elsewhere. Surface analysis depicts a 1029 mb high centered about
900 miles northwest of Kauai, with breezy trade winds prevailing
over the islands within a fairly tight pressure gradient to the
southeast of this high. Aloft, a weak and positively-tilted upper
trough remains over the eastern part of the state, with associated
high clouds shifting east of the Big Island during the early
evening. A strong mid/upper level ridge is centered just west of
Midway, and continues to provide stable conditions over the state.
MIMIC-TPW imagery shows a dry airmass over and upwind of the
islands with estimated PW values near or below one inch. This is
confirmed by the 00Z soundings, which measured PW ranging from
0.82 to 1.01 inches, and found trade wind inversions based between
5500 and 6500 feet.

Overnight, showers will be most common across windward sections
of East Maui and the Big Island, and have updated the forecasts to
increase rain chances a bit for those areas. Otherwise, expect
partly cloudy skies with widely scattered passing showers
windward, and mostly clear and dry conditions leeward.

Little change is expected through the rest of this week and into
the weekend, with a breezy and rather dry trade wind pattern
continuing. Only minor fluctuations in wind speeds and moisture
levels are expected. Showers will focus over the windward slopes
and will be most prevalent during the night and early morning
hours. Leeward areas should stay mostly dry, with a few showers
possible over the Kona slopes during the afternoons.

Longer range models indicate that trade winds will decrease over
the islands on Sunday into early Monday, as a weak front moves
southward over the Central Pacific. This front may reach Kauai by
late Monday, then sag southward across the other islands while
dissipating Monday night into Tuesday. At this time we expect
nothing more than increasing mainly windward showers, with some
showers possibly spilling over into leeward areas.

&&

.AVIATION...
Strong high pressure to the far northwest of state will continue
to promote breezy northeast trade winds through twenty four hours
and beyond. Patchy clouds and showers will favor windward and
mountain locations. With the exception of brief MVFR CIG/VIS in
showers, VFR conditions will prevail all areas.

AIRMET Tango remains in place across the Hawaiian Islands for
moderate low-level turbulence downwind of the mountains.
Conditions are expected to persist through 24 hours and possibly
beyond.

Moderate upper level turbulence is expected over the Big Island
through the remainder of tonight. Conditions are expected to
improve towards morning as the area of strong high level winds
pushes southeast of the state.

&&

.MARINE...
The Tuesday morning ASCAT pass found large areas of 25-30 kt
winds in the Alenuihaha Channel and south of the Big Island. More
recent land-based mesonet data support continued Small Craft
Advisory (SCA) conditions in many marine zones around Maui County
and the Big Island. Trade winds are forecast to decrease slightly
on Wednesday, with the advisory area reduced to the typically
windy zones around Maui County and the Big Island by that time.
SCA winds will likely continue in those zones through the rest of
the week as moderate to fresh trade winds continue.

Beach observations from Tuesday showed that surf along east
facing shores did decrease below advisory levels as expected,
and this surf will continue to slowly decline through Wednesday.
A moderate northwest swell arriving tonight will be reinforced
Wednesday evening and again Thursday night by a pair of large
north-northwest swells. Resulting north shore surf will be well
above advisory levels from late Wednesday through Friday,
possibly peaking at low-end warning levels Wednesday night into
Thursday morning. This swell will gradually decline during the
weekend with surf eventually dropping back below advisory levels.
An even larger north-northwest swell is possible early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Thursday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

Small Craft Advisory until 6 AM HST Wednesday for Kaiwi Channel-
Maui County Windward Waters.

&&

DISCUSSION/MARINE...Jacobson
AVIATION...Bedal

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:23 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao3 days
Nov 2, 3:24 AM HSTSmall Craft AdvisoryHFO60 hr

Nearby

High Surf Warnings in Hawaii, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.